Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 82, NWS Corpus Christi, TX

May 29, 2016McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 29, 2016, 8:14 AM CDT for McMullen County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 8:14 AM CDT (13:14 UTC)
Expired
May 29, 2016, 8:45 AM CDT
In force
31 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:25 AM CDTTSTM WND GST 576 Ene Cross, TXMEASURED BY OBSERVERS DAVIS UNIT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2554 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2554 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

313 
WUUS54 KCRP 291314
SVRCRP
TXC311-291345-
/O.NEW.KCRP.SV.W.0082.160529T1314Z-160529T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 AM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCMULLEN COUNTY IN SOUTHERN TEXAS...

* UNTIL 845 AM CDT

* AT 813 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS...OR 8
  MILES NORTH OF TILDEN...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TILDEN...CROWTHER...CROSS AND CALLIHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2846 9833 2845 9870 2864 9870 2864 9835
TIME...MOT...LOC 1313Z 270DEG 31KT 2858 9857 

HAIL...1.00IN
WIND...60MPH
 
$$

TB
1 follow-up statement
376 
WWUS54 KCRP 291332
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
832 AM CDT SUN MAY 29 2016

TXC311-291345-
/O.CON.KCRP.SV.W.0082.000000T0000Z-160529T1345Z/
MCMULLEN TX-
832 AM CDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHEASTERN MCMULLEN COUNTY...

AT 832 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS...OR 8
MILES NORTH OF TILDEN...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TILDEN...CROWTHER...CROSS AND CALLIHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2845 9868 2864 9866 2864 9835 2846 9833
TIME...MOT...LOC 1332Z 269DEG 24KT 2857 9850 

HAIL...1.00IN
WIND...60MPH
 
$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:01 AM CDT, 13 minutes earlier.

Area forecast discussion, May 29, 8:01 AM CDT, 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
801 AM CDT SUN MAY 29 2016

.DISCUSSION...The forecast was updated to raise thunderstorm
chances for northern parts of the region through 18z. Area of
thunderstorms exiting LaSalle county will continue to move
eastward across the northern part of McMullen and Live Oak
counties this morning. Brief heavy rains...gusty winds...and some
hail will be possible with this activity. Updated products are
out.

&&

.PREVIOUS DISCUSSION... /Issued 638 AM CDT SUN MAY 29 2016/

DISCUSSION...Note Aviation discussion below.

AVIATION...Mixture of MVFR/VFR conditions this morning
transitioning to VFR during the afternoon. MVFR conditions near
isolated/scattered showers and thunderstorms mainly west of US 77.
A transition to MVFR ceilings expected near the end of the TAF
period. Onshore flow expected during the period. Breezy over the
SRN Coastal Bend during the mid/late afternoon Today.

PREVIOUS DISCUSSION... /Issued 506 AM CDT SUN MAY 29 2016/

SHORT TERM (Today through Monday)...Concur with deterministic
output that the CWA/MSA will remain under a quasi-stationary upper
level ridge. Drier atmospheric conditions expected. Yet...moisture
and instability will remain sufficient for generally isolated
diurnal convection Today/Monday. Expect max heat index values to
remain below 105F both days. Anticipate that the thermal gradient
will contribute to SCEC wind over the Waters this afternoon.

LONG TERM (Monday Night through Saturday)...H5 Low currently
moving into Southern California will move east across the Desert
Southwest through early in the week. By Tuesday, an increase in
shortwave impulses in the southwest flow aloft should aide in an
increase in activity across the Sierra Madre, which will gradually
move into the far western areas Monday night into early Tuesday.
PWATs across the region will continue to range from 1.5 - 2.0
inches, especially across the western two-thirds of the CWA, or
areas generally west of I-37, where rain chances will be best early
on. The continued eastward progression of the low/trough will
continue to kick pops farther east over the CWA as well. Biggest
caveat to this however remains the warm H85 levels. That said,
continued to remain conservative on POPs for Tuesday and Wednesday.
Slow erosion of the cap develops Wednesday night into Thursday night
with the approach of a late season frontal boundary. This front
should add more of a focus to keep higher POPs during this time
frame. Drying in the mid to upper levels through Friday will taper
off rain chances heading into the weekend with slightly cooler but
noticeably drier conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  88  77  89  78  /  10  10  10  20  20
Victoria          73  88  73  87  75  /  10  20  10  30  20
Laredo            76  95  76  95  75  /  30  20  30  30  30
Alice             75  91  75  91  76  /  20  20  20  40  20
Rockport          77  85  78  86  80  /  10  10  10  20  20
Cotulla           75  91  73  93  73  /  30  20  30  40  30
Kingsville        76  91  76  91  77  /  10  10  20  30  20
Navy Corpus       78  85  79  86  80  /  10  10  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TB/78...SHORT TERM
Hazardous weather outlook, May 29, 5:26 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
526 AM CDT SUN MAY 29 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
526 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY MAINLY DURING THE
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY
NIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/85

In the hours before

Special weather statement, May 29, 5:56 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT SUN MAY 29 2016

TXZ229-291130-
LA SALLE-
556 AM CDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE COUNTY...

AT 556 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILLET...OR NEAR
DILLEY...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GARDENDALE...WOODWARD...MILLETT AND MILLET.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2850 9888 2850 9932 2864 9934 2865 9891
TIME...MOT...LOC 1056Z 262DEG 27KT 2860 9925

87
Special weather statement, May 29, 6:30 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
630 AM CDT SUN MAY 29 2016

TXZ229-291200-
LA SALLE-
630 AM CDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE COUNTY...

AT 628 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DILLEY...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. HEAVY RAIN WITH 1 TO 2 INCHES OF RAINFALL ARE ALSO
POSSIBLE WHICH MAY CAUSE PONDING ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
GARDENDALE...AND MILLET.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2849 9882 2850 9928 2864 9929 2865 9885
TIME...MOT...LOC 1128Z 236DEG 12KT 2863 9912

CB
Special weather statement, May 29, 7:23 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
723 AM CDT SUN MAY 29 2016

TXZ229-230-291315-
MCMULLEN-LA SALLE-
723 AM CDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCMULLEN AND
NORTHEASTERN LA SALLE COUNTIES...

AT 722 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZELLA...OR 18
MILES SOUTHWEST OF CHARLOTTE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CROWTHER...CROSS...ZELLA AND CALLIHAM.

LAT...LON 2864 9880 2864 9835 2848 9833 2848 9897
      2865 9898 2865 9880
TIME...MOT...LOC 1222Z 273DEG 25KT 2863 9886

TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:56 AM CDTSpecial Weather StatementCRPLa Salle34 min
May 29, 6:30 AM CDTSpecial Weather StatementCRPLa Salle30 min
May 29, 7:23 AM CDTSpecial Weather StatementCRPMcMullen52 min
May 29, 8:11 AM CDTAreal Flood AdvisoryCRPMcMullen2 hr
May 29, 8:48 AM CDTSpecial Weather StatementCRPMcMullen27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.